Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS Omaha, NE

May 16, 2017Cass County, Otoe County, Nebraska; Fremont County, Mills County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 9:13 PM CDT for Cass County, Otoe County, Nebraska; Fremont County, Mills County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2017, 9:13 PM CDT (02:13 UTC)
Expired
May 16, 2017, 10:00 PM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Fremont County, IA, Mills County, IA, Cass County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-468 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS53 KOAX 170213
SVROAX
IAC071-129-NEC025-131-170300-
/O.NEW.KOAX.SV.W.0086.170517T0213Z-170517T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
913 PM CDT TUE MAY 16 2017

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Fremont County in southwestern Iowa...
  Western Mills County in southwestern Iowa...
  Eastern Otoe County in southeastern Nebraska...
  Southeastern Cass County in southeastern Nebraska...

* Until 1000 PM CDT

* At 913 PM CDT, a severe thunderstorm was located near Nebraska
  City, or 33 miles northwest of Tarkio, moving northeast at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Nebraska City, Glenwood, Hamburg, Malvern, Sidney, Farragut,
  Pacific Junction, Riverton, Union, Nehawka, Lorton, Tabor, Thurman,
  Dunbar, Randolph, Camp Catron and Waubonsie State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 9537 4053 9599 4071 9613 4114 9567
TIME...MOT...LOC 0213Z 224DEG 52KT 4068 9593 

HAIL...1.00IN
WIND...70MPH
 
$$

MILLER
4 follow-up statements
708 
WWUS53 KOAX 170227
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
927 PM CDT TUE MAY 16 2017

IAC071-129-NEC025-131-170300-
/O.CON.KOAX.SV.W.0086.000000T0000Z-170517T0300Z/
Fremont IA-Mills IA-Otoe NE-Cass NE-
927 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR FREMONT...WESTERN MILLS...EASTERN OTOE AND SOUTHEASTERN CASS
COUNTIES...

At 926 PM CDT, an area severe thunderstorm was located 7 miles east 
of Union, or 32 miles northwest of Tarkio, moving northeast at 
55 mph. Strong winds were spreading into much of Fremont county Iowa.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Nebraska City, Glenwood, Hamburg, Malvern, Sidney, Farragut, Pacific
Junction, Riverton, Union, Nehawka, Lorton, Tabor, Thurman, Dunbar,
Randolph, Camp Catron and Waubonsie State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 9537 4053 9599 4071 9613 4114 9567
TIME...MOT...LOC 0226Z 224DEG 47KT 4079 9578 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
630 
WWUS53 KOAX 170234
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
934 PM CDT TUE MAY 16 2017

IAC071-129-NEC025-131-170300-
/O.CON.KOAX.SV.W.0086.000000T0000Z-170517T0300Z/
Fremont IA-Mills IA-Otoe NE-Cass NE-
934 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR FREMONT...WESTERN MILLS...EASTERN OTOE AND SOUTHEASTERN CASS
COUNTIES...

At 934 PM CDT, a severe thunderstorm was located 4 miles northwest of
Sidney, or 29 miles northwest of Tarkio, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Nebraska City, Glenwood, Hamburg, Malvern, Sidney, Farragut, Pacific
Junction, Riverton, Union, Nehawka, Lorton, Tabor, Thurman, Dunbar,
Randolph, Camp Catron and Waubonsie State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 9537 4053 9599 4071 9613 4114 9567
TIME...MOT...LOC 0234Z 235DEG 45KT 4078 9573 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
362 
WWUS53 KOAX 170241
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
941 PM CDT TUE MAY 16 2017

IAC071-129-NEC025-131-170300-
/O.CON.KOAX.SV.W.0086.000000T0000Z-170517T0300Z/
Fremont IA-Mills IA-Otoe NE-Cass NE-
941 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR FREMONT...WESTERN MILLS...NORTHEASTERN OTOE AND SOUTHEASTERN CASS
COUNTIES...

At 941 PM CDT, a severe thunderstorm was located 4 miles north of
Sidney, or 29 miles northwest of Tarkio, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Glenwood, Hamburg, Malvern, Sidney, Farragut, Riverton, Union, Tabor,
Thurman, Randolph and Waubonsie State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4059 9574 4082 9594 4114 9567 4067 9537
TIME...MOT...LOC 0241Z 227DEG 45KT 4082 9565 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
838 
WWUS53 KOAX 170254
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
954 PM CDT TUE MAY 16 2017

IAC071-129-NEC025-131-170304-
/O.EXP.KOAX.SV.W.0086.000000T0000Z-170517T0300Z/
Fremont IA-Mills IA-Otoe NE-Cass NE-
954 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR FREMONT...WESTERN MILLS...
NORTHEASTERN OTOE AND SOUTHEASTERN CASS COUNTIES WILL EXPIRE AT 1000
PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
over 40 mph and heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern Nebraska.

LAT...LON 4059 9574 4082 9594 4114 9567 4067 9537
TIME...MOT...LOC 0254Z 224DEG 52KT 4093 9550 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, May 16, 3:17 PM CDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
317 PM CDT Tue May 16 2017

.SHORT TERM...(Tonight through Friday)
Issued at 315 PM CDT Tue May 16 2017

WV imagery this afternoon showing a deep longwave trof cutting
through the western CONUS with potent southern tier vort max
currently over southern CA/western AZ. At the surface...relatively
weak low pressure was centered in eastern CO with a stagnant
thermal boundary extending into eastern Neb then northern IA. A
second boundary/cold front was situated from central MN to
southwest SD. Daytime heating/influx of moisture has pushed
instability parameters to the extreme with MLCAPES 2500-3500J/kg
over the region.

A highly unstable environment will be in place to allow for
convective development in western KS this afternoon...which will
eventually reach the CWA early this evening. Expect updraft
initiation on nose of 8-9C/km low level lapse rates protruding into
moisture rich environment...promoting rapid storm development. All
this coincident to boundary layer theta-E convergence.

HRRR and RAP13 have been pretty consistent the last several runs
showing the cluster of western KS storms will cross into 0-3km bulk
shear of 40kt or so...forming into a QLCS. Complex is progged then
to quickly race along the Neb/KS border during the early evening
hours before crossing into southeastern Neb/extreme southwest IA.
Along with probable severe wind gusts(increasing layer differential
max theta-E)...an isolated tornado forming along the bowing line
segment cannot be ruled out.

Meanwhile farther north...narrow line of convection is progged to
fire later the afternoon along a stagnant surface boundary extending
from south-central Neb into west-central IA. Activity will expand
then in areal coverage mainly over northeast Neb/west-central IA
toward mid evening. Steep mid-level lapse rates topping moisture
rich boundary layer suggest severe hail producers are quite
probable.

In addition...a heavy rain threat will be in place as well tonight.
The last several runs of both NAM/GFS show continuity advertising a
high degree of precipitation efficiency consisting of deep warm
cloud layer/strong moist low level inflow...and 30-40 microbars of
omega coincident to PWS approaching 2"

Wednesday/Wednesday evening...core of southwest shortwave trof will
lift right over the CWA and bring wrap around precip mainly over the
northern CWA.

Precip chances continue Thursday afternoon through Friday associated
with a large and relatively slow moving upper low/several impulses
exiting the Rockies.

.LONG TERM...(Friday night through Tuesday)
Issued at 315 PM CDT Tue May 16 2017

Precip chances continue into the early part of next weekend
accompanied by a noticeable cooling trend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1207 PM CDT Tue May 16 2017

Gusty south winds will continue this afternoon across eastern
Nebraska with scattered-broken clouds at around FL040.
Thunderstorms are expected to form to the west this afternoon
before moving into the area this evening. Short-term model
guidance remains in good agreement in suggesting that a bowing
line of storms will affect the Lincoln and Omaha areas between
about 01 and 04z. As such, a mention of strong wind gusts have
been included in the TAFs during that time frame. Otherwise,
expect episodic showers and thunderstorms overnight into Wednesday
morning with the potential for more widespread MVFR ceilings
developing late tonight.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
422 PM CDT Tue May 16 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171130-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
422 PM CDT Tue May 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

A highly unstable and moist environment will be in place to
promote severe thunderstorm development late this afternoon
before increasing in areal coverage through the evening. The
primary severe weather threat along and south of I-80 will be
damaging wind gusts with the potential for an isolated tornado.
For areas north of I-80...the main threat will be large hail and
damaging winds.

In addition...the possibility for heavy rainfall and localized
flooding is quite high in association with more intense
thunderstorms.

Even though the severe weather will likely come to a close around
midnight, the threat for flooding will continue with showers and
thunderstorms across the region later tonight.

Thunderstorms will also be possible again on Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

The chance of thunderstorms will extend into Wednesday evening and
again Thursday night through Saturday morning. Additional
thunderstorms are possible Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will liklely be needed late this afternoon and
tonight.

Fobert

In the hours before

Local storm report, May 16, 8:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     BENNINGTON              41.37N 96.16W
05/16/2017                   DOUGLAS            NE   BROADCAST MEDIA

            BLEACHERS BLOWN OVER AT BENNINGTON HIGH SCHOOL

&&

KGROSS
Local storm report, May 16, 8:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WEEPING WATER           40.87N 96.14W
05/16/2017  M1.75 INCH       CASS               NE   PUBLIC

            UP TO GOLF BALL SIZE HAIL

&&

KGROSS
Local storm report, May 16, 8:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
828 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST 2 S WASHINGTON          41.37N 96.21W
05/16/2017  M78 MPH          DOUGLAS            NE   MESONET

            MESONET STATION C8198, 1 S WASHINGTON.

0639 PM     TSTM WND GST 4 NE BENNINGTON         41.40N 96.10W
05/16/2017  M67 MPH          WASHINGTON         NE   MESONET

            MESONET STATION D6324, 3 ENE BENNINGTON.

0645 PM     TSTM WND GST 2 W MISSOURI VALLEY     41.56N 95.94W
05/16/2017  M66 MPH          HARRISON           IA   MESONET

            MESONET STATION UP118, 2 W MISSOURI VALLEY.

0658 PM     TSTM WND GST 3 ESE TEKAMAH           41.76N 96.18W
05/16/2017  M63 MPH          BURT               NE   ASOS

            ASOS STATION TQE, TEKAMAH AIRPORT.

0644 PM     TSTM WND GST 7 ENE OMAHA             41.30N 95.89W
05/16/2017  M63 MPH          DOUGLAS            NE   ASOS

            ASOS STATION OMA, OMAHA EPPLEY AIRFIELD.

0735 PM     TSTM WND GST 4 S HARLAN              41.59N 95.34W
05/16/2017  M60 MPH          SHELBY             IA   AWOS

            AWOS STATION HNR, HARLAN AIRPORT.

0655 PM     TSTM WND GST 5 ENE COUNCIL BLUFFS    41.26N 95.76W
05/16/2017  M56 MPH          POTTAWATTAMIE      IA   AWOS

            AWOS STATION CBF, COUNCIL BLUFFS AIRPORT.

0632 PM     TSTM WND GST 3 NNW BOYS TOWN         41.30N 96.15W
05/16/2017  M54 MPH          DOUGLAS            NE   MESONET

            MESONET STATION AR900, 3 NNW BOYS TOWN.

0757 PM     TSTM WND GST 2 WSW FAIRBURY          40.13N 97.21W
05/16/2017  M53 MPH          JEFFERSON          NE   MESONET

            MESONET STATION C6705, 2 WSW FAIRBURY.

0638 PM     TSTM WND GST 1 N OFFUTT AFB          41.12N 95.92W
05/16/2017  M53 MPH          SARPY              NE   ASOS

            ASOS STATION OFF, OFFUTT AFB.

0630 PM     TSTM WND GST 4 WSW KENNARD           41.44N 96.27W
05/16/2017  M53 MPH          WASHINGTON         NE   MESONET

            MESONET STATION UP342, 4 WSW KENNARD.

0603 PM     TSTM WND GST 2 E MEAD                41.23N 96.46W
05/16/2017  M51 MPH          SAUNDERS           NE   MESONET

            MESONET STATION E4408, 1 E MEAD.

0642 PM     TSTM WND GST 2 WNW BELLEVUE          41.17N 95.95W
05/16/2017  M50 MPH          SARPY              NE   MESONET

            MESONET STATION D1234, 1 WNW BELLEVUE.

0635 PM     TSTM WND GST 1 NE CHALCO             41.20N 96.12W
05/16/2017  M47 MPH          DOUGLAS            NE   AWOS

            AWOS STATION MLE, MILLARD AIRPORT.

0548 PM     TSTM WND GST 4 WNW LINCOLN           40.85N 96.76W
05/16/2017  M47 MPH          LANCASTER          NE   ASOS

            ASOS STATION LNK, LINCOLN AIRPORT.

&&
Special weather statement, May 16, 8:39 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
839 PM CDT TUE MAY 16 2017

NEZ066-068-089-090-092-170230-
Otoe NE-Gage NE-Pawnee NE-Lancaster NE-Johnson NE-
839 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for SOUTHEASTERN LANCASTER...
JOHNSON...SOUTHWESTERN OTOE...NORTHWESTERN PAWNEE AND EASTERN GAGE
COUNTIES UNTIL 930 PM CDT...

At 839 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Hickman to 5 miles northeast
of Blue Springs. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tecumseh, Cortland, Sterling, Adams, Filley, Steinauer, Lewiston,
Virginia, Burr, Crab Orchard and Rockford State Recreation Area.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 183 and 207.
 Highway 77 IN Nebraska between mile markers 39 and 41.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Nebraska.

LAT...LON 4059 9626 4022 9615 4007 9661 4051 9672
TIME...MOT...LOC 0139Z 214DEG 42KT 4058 9665 4020 9659

MILLER
Special weather statement, May 16, 8:55 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
855 PM CDT TUE MAY 16 2017

NEZ044-045-051>053-066>068-170230-
Saunders NE-Cass NE-Sarpy NE-Otoe NE-Lancaster NE-Washington NE-
Douglas NE-Dodge NE-
855 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for WESTERN SARPY...SOUTHWESTERN
WASHINGTON...NORTHEASTERN LANCASTER...SOUTHEASTERN DODGE...
NORTHWESTERN OTOE...WESTERN DOUGLAS...SAUNDERS AND WESTERN CASS
COUNTIES UNTIL 930 PM CDT...

At 854 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Weston to 4 miles north of
Bennet. Movement was northeast at 60 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Northeastern Lincoln, Fremont, Wahoo, Gretna, Waverly, Ashland,
Valley, Springfield, Arlington, Yutan, Waterloo, Bennet, Cedar
Bluffs, Mead, Greenwood, Nickerson, Inglewood, Weston, Elkhorn and
Murdock.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Nebraska.

LAT...LON 4163 9649 4111 9611 4062 9651 4121 9687
TIME...MOT...LOC 0154Z 205DEG 50KT 4113 9673 4075 9651

MILLER
Special weather statement, May 16, 8:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
858 PM CDT TUE MAY 16 2017

IAZ069-080-090-091-170245-
Pottawattamie IA-Page IA-Fremont IA-Montgomery IA-
858 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for NORTHEASTERN FREMONT...
MONTGOMERY...SOUTHEASTERN POTTAWATTAMIE AND NORTHERN PAGE COUNTIES
UNTIL 945 PM CDT...

At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Oakland to 6 miles southeast of
Emerson. Movement was northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Red Oak, Villisca, Essex, Stanton, Elliott, Grant, Coburg, Hepburn,
Pierce Recreation Area and Viking Lake State Park.

This includes the following highways...
 Highway 34 IN Iowa between mile markers 30 and 51.
 Highway 59 IN Iowa near mile marker 16.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa.

LAT...LON 4081 9539 4128 9530 4134 9516 4116 9516
      4116 9493 4083 9493
TIME...MOT...LOC 0158Z 215DEG 37KT 4127 9527 4094 9533

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:07 PM CDTSevere Thunderstorm WarningOAXBurt41 min
May 16, 7:21 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy24 min
May 16, 7:37 PM CDTSpecial Weather StatementOAXCass38 min
May 16, 7:42 PM CDTSpecial Weather StatementOAXJefferson33 min
May 16, 7:49 PM CDTSevere Thunderstorm WarningOAXJefferson26 min
May 16, 8:07 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline23 min
May 16, 8:27 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward33 min
May 16, 8:39 PM CDTSpecial Weather StatementOAXJohnson51 min
May 16, 8:43 PM CDTAreal Flood AdvisoryOAXSaunders6 hr
May 16, 8:52 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Lancaster, Otoe38 min
May 16, 8:55 PM CDTSpecial Weather StatementOAXSaunders35 min
May 16, 9:11 PM CDTAreal Flood AdvisoryOAXCass, Lancaster, Otoe6 hr
May 16, 9:29 PM CDTAreal Flood AdvisoryOAXCass, Sarpy, Saunders3 hr
May 16, 9:32 PM CDTSpecial Weather StatementOAXNemaha, Pawnee, Richardson43 min
May 17, 1:58 AM CDTSevere Thunderstorm WarningOAXButler, Saline, Seward32 min
May 17, 2:27 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward48 min
May 17, 3:09 AM CDTSpecial Weather StatementOAXCass36 min
May 17, 3:12 AM CDTSpecial Weather StatementOAXJohnson33 min
May 17, 10:32 AM CDTRiver Flood WarningOAXOtoe4 days
May 17, 10:32 AM CDTRiver Flood WarningOAXNemaha8 days
May 17, 10:32 AM CDTRiver Flood WarningOAXRichardson8 days
May 17, 12:31 PM CDTSpecial Weather StatementOAXSaline29 min
May 17, 12:48 PM CDTSpecial Weather StatementOAXJefferson, Saline42 min
May 17, 12:50 PM CDTSpecial Weather StatementOAXCuming25 min
May 17, 12:56 PM CDTSpecial Weather StatementOAXDodge34 min
May 17, 1:00 PM CDTSpecial Weather StatementOAXJohnson, Pawnee45 min
May 17, 1:03 PM CDTSpecial Weather StatementOAXLancaster42 min
May 17, 1:15 PM CDTSevere Thunderstorm WarningOAXLancaster, Otoe30 min
May 17, 1:28 PM CDTSpecial Weather StatementOAXSaline32 min
May 17, 1:44 PM CDTSpecial Weather StatementOAXLancaster31 min
May 17, 2:08 PM CDTSpecial Weather StatementOAXOtoe37 min
May 17, 2:10 PM CDTSpecial Weather StatementOAXDouglas35 min
May 17, 2:17 PM CDTSpecial Weather StatementOAXSaunders28 min
May 17, 2:21 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
May 17, 2:28 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders32 min
May 17, 2:38 PM CDTSpecial Weather StatementOAXWashington37 min
May 17, 2:45 PM CDTSpecial Weather StatementOAXDodge30 min
May 17, 2:51 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington24 min
May 17, 3:14 PM CDTSpecial Weather StatementOAXBurt31 min
May 17, 4:17 PM CDTSpecial Weather StatementOAXWayne28 min
May 17, 5:35 PM CDTSpecial Weather StatementOAXThurston25 min
May 16, 7:10 PM CDTSevere Thunderstorm WarningOAXHarrison, Shelby65 min
May 16, 7:18 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie57 min
May 16, 7:20 PM CDTTornado WarningOAXShelby20 min
May 16, 8:19 PM CDTSpecial Weather StatementOAXMills41 min
May 16, 8:58 PM CDTSpecial Weather StatementOAXMontgomery47 min
May 16, 9:39 PM CDTSpecial Weather StatementOAXHarrison, Pottawattamie51 min
May 16, 9:53 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie37 min
May 16, 10:12 PM CDTSpecial Weather StatementOAXFremont, Montgomery, Page48 min
May 16, 10:32 PM CDTSevere Thunderstorm WarningOAXPage28 min
May 17, 11:41 AM CDTSpecial Weather StatementOAXShelby49 min
May 17, 2:36 PM CDTSpecial Weather StatementOAXMills, Pottawattamie39 min
May 17, 2:54 PM CDTSpecial Weather StatementOAXFremont51 min
May 17, 3:03 PM CDTSpecial Weather StatementOAXMontgomery42 min
May 17, 3:29 PM CDTSpecial Weather StatementOAXMonona31 min
May 17, 3:48 PM CDTSpecial Weather StatementOAXShelby42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.